Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2005, 2:36 PM CDT for Cooper County, Howard County, Saline County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 2:36 PM CDT (19:36 UTC)
- Expired
- Jun 10, 2005, 3:01 PM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Cooper County, MO, Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 113 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 101936
SVREAX
MOC053-089-195-102015-
/O.NEW.KEAX.SV.W.0110.050610T1936Z-050610T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 PM CDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOPER COUNTY IN CENTRAL MISSOURI
SOUTHWESTERN HOWARD COUNTY IN CENTRAL MISSOURI
SOUTHEASTERN SALINE COUNTY IN CENTRAL MISSOURI
* UNTIL 315 PM CDT
* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PILOT GROVE...OR 12
MILES WEST OF BOONVILLE...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMINE BY 245 PM CDT.
BOONVILLE BY 255 PM CDT.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS WITH TREES
BLOWN OVER IN HUGHESVILLE. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3897 9325 3886 9302 3871 9305 3870 9269
3891 9269 3898 9275 3917 9306
$$
CUTTER1 follow-up statement
000
WWUS53 KEAX 102001
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 PM CDT FRI JUN 10 2005
MOC053-089-195-102011-
/O.CAN.KEAX.SV.W.0110.000000T0000Z-050610T2015Z/
SALINE MO-HOWARD MO-COOPER MO-
301 PM CDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR COOPER...SOUTHWESTERN HOWARD
AND SOUTHEASTERN SALINE COUNTIES HAS BEEN CANCELLED...
AT 258 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3899 9275 3894 9270 3872 9269 3872 9302
3887 9300 3889 9305 3893 9305 3897 9323
3899 9322 3917 9305
$$
CUTTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:40 AM CDT, 10 hours 56 minutes earlier.
Area forecast discussion, Jun 10, 3:40 AM CDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CDT FRI JUN 10 2005 .DISCUSSION... 340 AM... MAIN FORECAST CONCERN CONTINUES TO BE FOCUSED ON PRECIPITATION CHANCES THROUGH THE WEEKEND WITH ACTIVE SOUTHWEST FLOW PATTERN REMAINING OVER THE AREA. WILL TREND TOWARD NAM SOLUTION AS IT HAS BEST HANDLE ON CONVECTION THIS MORNING...AND SEEMS TO HANDLE REMNANT BOUNDARIES AND MCVS BETTER THAN GFS. EVEN WITH THAT SAID...HAVE NOTICED OF LATE...EVEN THOUGH THE NAM MAY HAVE THE RIGHT IDEA ON THE EVOLUTION OF THE STORM COMPLEXES...ITS LOCATION MAY STILL BE SIGNIFICANTLY OFF...SO CONFIDENCE IS STILL NOT VERY HIGH ON THIS FORECAST. ONGOING CONVECTION THIS MORNING WILL BE LEAVING SEVERAL MINOR UPPER WAVES AND MCVS ACROSS SOUTHEAST NEBRASKA...THROUGH KANSAS AND INTO OKLAHOMA. BUT NAM DAMPENS THESE WAVES OUT THIS AFTERNOON AS STRONGER SHORT WAVE CURRENTLY SEEN ON WV IMAGERY IN 4 CORNERS AREA...TREKS INTO HIGH PLAINS THIS EVENING. MODELS IN FAIRLY GOOD AGREEMENT ON THE MAIN SURFACE BOUNDARY SETTING UP ACROSS SOUTHEAST NEBRASKA INTO THE TEXAS PANHANDLE THIS EVENING...WITH LOW LEVEL JET RAPIDLY PICKING UP THIS EVENING ACROSS CENTRAL AND EASTERN KANSAS. CURRENT THINKING IS HEAVIEST RAIN TONIGHT WILL BE MAINLY WEST OF THE FORECAST AREA...ALTHOUGH WITH THE SURFACE BOUNDARY SO CLOSE TO NORTHWEST MISSOURI AND NORTHEAST KANSAS...THAT AREA MAY SEE SOME OF THE VERY HEAVY RAIN THAT IS EXPECTED TO DEVELOP ALONG THE BOUNDARY. CONVECTION THIS MORNING MAY MUDDY THE PICTURE A BIT AS TO WHERE EXACTLY THE MAIN SURFACE BOUNDARY WILL SET UP. WILL HOLD OFF ON ANY FLOOD WATCH AT THIS POINT...AND GIVE THE DAY SHIFT A CHANCE TO SEE WHERE BOUNDARIES AND THE MAIN MOISTURE AXIS IS GOING TO SET UP LATER TODAY. PLUS RAIN THIS MORNING WILL FURTHER SATURATE THE GROUND...WHICH WILL LIKELY REDUCE FLOOD GUIDANCE NUMBERS THIS MORNING...SO IT MAY NOT TAKE THAT MUCH HEAVY RAIN TO CAUSE A PROBLEM. WATCH MAY BE NEEDED OVER MORE OF THE FORECAST AREA THAN WHAT CONVENTIONAL WISDOM WOULD SUGGEST. AREA MAY SEE A BIT OF A BREAK ON SATURDAY NIGHT AS WEAK RIDGING PUSHES UP AHEAD OF NEXT SHORT WAVE DIVING INTO SOUTHWEST PART OF COUNTRY. THIS WAVE SHOULD BE MOVING TOWARD AREA ON SUNDAY NIGHT...AND APPEARS TO HAVE A BETTER POTENTIAL FOR A WIDESPREAD SEVERE EVENT FOR THE FORECAST AREA...SO WILL HAVE TO BE WATCHED. REGARDING TEMPERATURES...WITH THE PERIODS OF RAIN AND DEBRIS CLOUDINESS EXPECTED...WILL LIMIT HIGHS TO THE 80S FOR NOW. PC && .PREV DISCUSSION... 306 PM THU... A FEW ITEMS OF INTEREST THIS AFTERNOON. FIRST IS THE AREA OF ELEVATED CONVECTION JUST TO OUR WEST IN EASTERN KANSAS AND NEBRASKA. THIS ACTIVITY HAS NOT BEEN ABLE TO MAKE IT VERY FAR EAST...AND IS ONLY AFFECTING NORTHWEST MISSOURI AT THIS TIME. EXPECT TO SEE THIS ACTIVITY CONTINUE THROUGH EARLY EVENING. ANOTHER AREA OF CONVECTION IS IN NORTHERN ARKANSAS WHICH IS SCATTERED IN NATURE. AM WAITING FOR CENTRAL MISSOURI TO DESTABILIZE THIS AFTERNOON...BUT NOT SURE THIS IS GOING TO HAPPEN. DEWPOINTS HAVE REMAINED IN THE LOW TO MID 60S...WITH A BIT OF A CAP GOING ON. WILL DECIDE AT THE LAST MINUTE HOW TO PLAY POPS...BUT WILL PROBABLY KEEP THE EASTERN HALF OF THE CWA DRY. CONVECTION IS FIRING OUT IN WESTERN KANSAS AND NEBRASKA THIS AFTERNOON. THICKNESSES AND CORFIDI VECTORS WOULD TAKE IT TO OUR NORTHWEST...SO HAVE ONLY PUT CHANCE POPS IN NORTHWEST MISSOURI IN CASE IT MAKES IT THAT FAR. DIFFICULT FORECAST FOR FRIDAY AND SATURDAY. THE MODELS SHOW SEVERAL SHORTWAVES EMBEDDED IN THE FLOW SOME OF WHICH ARE CONVECTIVELY INDUCED. THE MAIN SURFACE BOUNDARY REMAINS TO OUR WEST WITH SEVERAL OUTFLOW BOUNDARIES FROM PRIOR CONVECTION LAYING AROUND. MAY SEE SCATTERED CONVECTION FRIDAY AFTERNOON...WITH MORE ACTION LATER ON FROM MCS THAT DEVELOPS FROM CONVECTION FARTHER WEST. THE BIGGER/BETTER TROF SWINGS THROUGH ON SATURDAY...SO EXPECT THERE TO ANOTHER ROUND THEN ALSO. TEMPERATURES SHOULD BE SIMILAR THROUGH THE SHORT RANGE WITH HIGHS IN THE MID AND UPPER 80S AND LOWS IN THE UPPER 60S. FOR THE LAST HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK THE WEATHER ACROSS THE LOWER MISSOURI RIVER VALLEY WILL REMAIN UNSETTLED. THE SOUTHWEST FLOW IS PROGGED TO MAINTAIN ITS POSITION ACROSS THE CENTRAL CONUS...WHILE OUR ROCKY MOUNTAIN TROUGH BEGINS TO MOVE EAST THROUGH THE NORTHERN PLAINS SUNDAY AND MONDAY. GFS AND ECMWF HAVE SOME MAJOR DIFFERENCES ON THE EVOLUTION OF HOW THE TROUGH WILL EXIT THE SCENE. THE GFS HAS A MORE PROGRESSIVE SOLUTION... PUSHING THE TROUGH AND ASSOCIATED FRONT PAST MISSOURI BY MONDAY NIGHT. THE ECMWF CUTS THE LOW OFF AND THEN SLOWLY MOVES IT EAST...WITH THE LOW STILL LINGERING OVER KANSAS UNDER A CONTINENTAL RIDGE BY LATE WEDNESDAY. THIS SOLUTION WOULD KEEP US UNDER THE GUN FOR STORMS THROUGH NEXT THURSDAY. THE CANADIAN AND NAM (AT 84 HOURS) LAND SOMEWHERE BETWEEN THE GFS AND ECMWF...THOUGH THEY BOTH SEEM TO LEAN MORE TOWARDS THE GFS/S MORE PROGRESSIVE SOLUTION. I HAVE CONTINUED TO STEER OUR FORECAST TOWARDS THE GFS/S SOLUTION DUE TO ITS CONSISTENCY...AND BELIEF THAT THE ECMWF IS HOLDING ONTO THE HIGH PRESSURE IN THE SOUTHEAST TO LONG...RESULTING IN THE SLOW EJECTION OF THE LOW. RESULT IS THAT NOT MUCH HAS BEEN CHANGED IN THE LAST HALF OF THE FORECAST. CHANCE THUNDERSTORMS LEFT IN THE FORECAST FOR SUNDAY AND MONDAY...AND TEMPERATURES EXPECTED TO REMAIN ON THE HOT AND HUMID SIDE. LVQ/CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 10, 12:59 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT FRI JUN 10 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE OUTLOOK AREA. A FEW OF THE STRONGEST STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. THE STRONGEST STORMS SHOULD BE LOCATED SOUTH AND EAST OF A LINE FROM PLEASANT HILL TO KIRKSVILLE. A MORE ORGANIZED AREA OF THUNDERSTORMS IS EXPECTED TO FORM THIS EVENING ALONG A FRONTAL BOUNDARY IN KANSAS AND MOVE INTO MISSOURI OVERNIGHT TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL. HEAVY RAINFALL WILL ALSO BE A CONCERN. AT THIS TIME THE MOST LIKELY AREA TO SEE HEAVY RAINS TONIGHT WILL BE ACROSS NORTHEAST KANSAS AND INTO NORTHWEST MISSOURI...BUT WITH THE ALREADY VERY WET GROUND...ANY LOCATION THAT RECEIVES A PERIOD OF HEAVY RAINFALL TONIGHT MAY SEE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMPLEX OF STORMS THAT IS EXPECTED OVERNIGHT TONIGHT SHOULD BE LIFTING NORTHEAST OUT OF THE OUTLOOK AREA DURING THE DAY ON SATURDAY. THERE WILL BE A CHANCE OF MORE THUNDERSTORM DEVELOPMENT SATURDAY NIGHT...BUT THE BETTER CHANCE OF THUNDERSTORMS WILL COME SUNDAY NIGHT AS A STRONGER UPPER LEVEL WEATHER DISTURBANCE APPROACHES THE REGION. SEVERE STORMS MAY OCCUR WITH THIS SYSTEM WITH DAMAGING WINDS...HAIL AND EVEN TORNADOES. FLOODING WILL CONTINUE TO BE A CONCERN AS THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AGAIN ON SATURDAY...AND SUNDAY NIGHT. 27
In the hours before
Special weather statement, Jun 10, 1:16 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 116 PM CDT FRI JUN 10 2005 MOZ045-054-101845- HENRY-PETTIS- 116 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HENRY AND SOUTHWESTERN PETTIS COUNTIES... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COAL...OR 9 MILES EAST OF CLINTON...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR WINDSOR BY 130 PM CDT. NEAR GREEN RIDGE BY 145 PM CDT. PENNY SIZE HAIL...TORRENTIAL RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. CUTTER
Special weather statement, Jun 10, 1:54 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 154 PM CDT FRI JUN 10 2005 MOZ039-044>046-101930- COOPER-JOHNSON-PETTIS-SALINE- 154 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...NORTHWESTERN COOPER...PETTIS AND SOUTHERN SALINE COUNTIES... AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DRESDEN...OR 7 MILES NORTHWEST OF SEDALIA... MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE... NEAR HUGHESVILLE BY 200 PM CDT. NEAR LONGWOOD BY 205 PM CDT. NEAR NAPTON BY 225 PM CDT. NICKEL SIZED HAIL AND WINDS TO AROUND 55 MPH HAVE ALREADY BEEN REPORTED WITH THIS STORM 3 MILES SOUTH OF LE MONTE. CUTTER
Local storm report, Jun 10, 1:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
158 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL GREEN RIDGE 38.62N 93.41W
06/10/2005 0.88 INCH PETTIS MO EMERGENCY MNGR
NICKEL SIZE HAIL AND WINDS OF 57 MPH REPORTED IN THE CITY
OF GREEN RIDGE, MISSOURI.
&&
KBLocal storm report, Jun 10, 2:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
210 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM BLIZZARD 4 E LA MONTE 38.77N 93.35W
06/10/2005 PETTIS MO EMERGENCY MNGR
66 MPH WIND GUST REPORTED
0208 PM NON-TSTM WND GST 4 E LA MONTE 38.77N 93.35W
06/10/2005 0 MPH PETTIS MO EMERGENCY MNGR
WIND GUST 72MPH 3-4 MILES EAST OF LAMONTE
&&
KBLocal storm report, Jun 10, 2:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 4 E LA MONTE 38.77N 93.35W
06/10/2005 66 MPH PETTIS MO EMERGENCY MNGR
66 MPH WIND GUST REPORTED
0208 PM TSTM WND GST 4 E LA MONTE 38.77N 93.35W
06/10/2005 72 MPH PETTIS MO EMERGENCY MNGR
WIND GUST 72MPH 3-4 MILES EAST OF LAMONTE
&&
MJMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:59 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 46 min |
| Jun 10, 2:54 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Saline | 26 min |
| Jun 10, 4:32 PM CDT | Flash Flood Warning | EAX | Chariton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.